MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number SPD2-US-040-320
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx coronary drug eluting stent was used to treat a mildly tortuous, mildly calcified lesion located in the mid coronary svg to diagonal graft.The lesion exhibited 70% stenosis.The device was inspected prior to use with no issues reported.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device and excessive force was not used.It was reported that during delivery to/at the lesion that a stent dislodgment occurred in the femoral artery.It is suspected that the spider fx was positioned too shallow in the vessel, and the stent was advanced forward to the point where it entered the spider fx basket.Upon pulling the stent/balloon back, it is believed the stent lodged in the spider fx basket and the balloon was pulled off the stent.The device balloon was removed first.The stent was captured into the spider fx basket.The spider fx basket and stent were then drawn to the tip of a 6 french guide.Upon the initial attempt at removal, the non-medtronic guide, stent and spider fx were pulled as one unit through the 6 french sheath; however, the attempt failed.A 35mm guide wire was next deployed and the 6 french sheath was removed.An 8 french sheath was deployed followed by the advancement of an 8 french multi-purpose guide.The spider fx and stent were then pulled into the guide as far as possible and the entire system was safely removed from the patient.The patient is reported to be alive no injury.
 
Additional Manufacturer Narrative
Device evaluation: the spider fx was received inserted a 8f cordis sheath.In a separate pouch, the resolute onyx was returned.No other ancillary devices were returned.A visual inspection of the resolute onyx found no spider fx components loaded the device.An inspection of the cordis sheath showed the filter assembly was protruding out from the distal tip of the introducer.The spider fx filter assembly was exposed outside of the distal tip of the sheath approximately 4cm (tip of the sheath to the proximal end of the filter).The capture wire exposed outside the distal end showed a loop back towards the proximal end of the sheath.No damages to the filter, tip wire, or coiled tip were observed.It was discovered proximal to the filter assembly a portion of a stent (approximately 0.3 cm) was over the capture wire.The stent showed biological debris between the stent struts as the proximal end.The stent showed signs of compression and the struts showed bending.The length of the stent was approximately 0.04cm long.The cordis sheath was inspected.Traces of dried blood was observed; however no damages were noted.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8032256
Report Number2183870-2018-00488
Device Sequence Number1380105
Product Code NFA
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2020
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA670274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight82